Alert archive / Texas / Gale Warnings in 2016

Gale Warning 6, NWS Brownsville, TX

December 7, 2016

NWS Brownsville, TX issued this gale warning at Dec 7, 2016, 2:20 PM CST. It took effect at Dec 8, 2016, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2016, 2:20 PM CST (20:20 UTC)
In effect from
Dec 8, 2016, 6:00 AM CST
Expired
Dec 9, 2016, 3:20 AM CST
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

671 
WHUS74 KBRO 072020
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 PM CST WED DEC 7 2016

...STRONG ARCTIC FRONT WILL BRING GALE CONDITIONS THURSDAY...

.STRONG SURFACE HIGH PRESSURE BEHIND AN ARCTIC COLD FRONT WILL
STRENGTHEN THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST
THURSDAY. NORTH WINDS WILL INCREASE WITH FREQUENT GALE FORCE
GUSTS LIKELY DEVELOPING JUST BEHIND OR SHORTLY AFTER THE FRONTAL
PASSAGE THURSDAY MORNING. GALE CONDITIONS WILL PERSIST ACROSS THE
COASTAL WATERS THURSDAY AFTERNOON THROUGH AT LEAST THURSDAY 
EVENING.

GMZ130-132-080430-
/O.UPG.KBRO.GL.A.0004.161208T1500Z-161209T0300Z/
/O.NEW.KBRO.GL.W.0006.161208T1200Z-161209T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
220 PM CST WED DEC 7 2016

...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ150-155-170-175-080430-
/O.UPG.KBRO.GL.A.0004.161208T1200Z-161209T0600Z/
/O.NEW.KBRO.GL.W.0006.161208T1200Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
220 PM CST WED DEC 7 2016

...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS.

* WAVES/SEAS...SEAS WILL RAPIDLY BUILD TO 6 TO 10 FEET THURSDAY
  MORNING AND CONTINUE TO BUILD TO 10 TO 14 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ135-080430-
/O.NEW.KBRO.GL.W.0006.161208T1200Z-161209T0600Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
220 PM CST WED DEC 7 2016

...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT. 

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CASTILLO
6 follow-up statements
238 
WHUS74 KBRO 080321
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 PM CST WED DEC 7 2016

...STRONG ARCTIC FRONT WILL BRING GALE CONDITIONS THURSDAY...

.STRONG SURFACE HIGH PRESSURE BEHIND AN ARCTIC COLD FRONT WILL
STRENGTHEN THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST
THURSDAY. NORTH WINDS WILL INCREASE WITH FREQUENT GALE FORCE
GUSTS LIKELY THURSDAY MORNING. GALE CONDITIONS WILL PERSIST 
THROUGH AT LEAST THURSDAY EVENING.

GMZ130-132-135-081100-
/O.CON.KBRO.GL.W.0006.161208T1200Z-161209T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
921 PM CST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO NEAR 40 KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ150-155-170-175-081100-
/O.CON.KBRO.GL.W.0006.161208T1200Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
921 PM CST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH GUSTS AROUND 40 KNOTS.

* WAVES/SEAS...SEAS WILL RAPIDLY BUILD TO 6 TO 10 FEET THURSDAY 
  MORNING AND CONTINUE TO BUILD TO 10 TO 14 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
701 
WHUS74 KBRO 081044
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
444 AM CST THU DEC 8 2016

...STRONG ARCTIC FRONT WILL BRING GALE CONDITIONS TODAY...

.STRONG SURFACE HIGH PRESSURE BEHIND AN ARCTIC COLD FRONT WILL
STRENGTHEN THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST
TODAY. NORTH WINDS WILL INCREASE WITH FREQUENT GALE FORCE GUSTS 
LIKELY THURSDAY MORNING. GALE CONDITIONS WILL PERSIST THROUGH AT 
LEAST THURSDAY EVENING.

GMZ130-132-135-081845-
/O.CON.KBRO.GL.W.0006.161208T1200Z-161209T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
444 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH WINDS 25 TO 30 KNOTS...GUSTING TO AROUND 40 
KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ150-155-170-175-081845-
/O.CON.KBRO.GL.W.0006.161208T1200Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
444 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS.

* WAVES/SEAS...SEAS WILL RAPIDLY BUILD TO 6 TO 10 FEET THURSDAY
  MORNING AND CONTINUE TO BUILD TO 10 TO 14 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
001 
WHUS74 KBRO 081742
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1142 AM CST THU DEC 8 2016

...GALE CONDITIONS CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS TODAY...

.STRONG SURFACE HIGH PRESSURE WILL CONTINUE TO STRENGTHEN THE 
PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST TODAY. VERY STRONG
NORTH WINDS WITH FREQUENT GALE FORCE GUSTS WILL CONTINUE ACROSS
THE COASTAL WATERS THIS AFTERNOON THROUGH THIS EVENING. 

GMZ130-132-135-090145-
/O.CON.KBRO.GL.W.0006.000000T0000Z-161209T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1142 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH WINDS 20 TO 30 KNOTS...WITH GUSTS TO NEAR 35 
KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ150-155-170-175-090145-
/O.CON.KBRO.GL.W.0006.000000T0000Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1142 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS.

* WAVES/SEAS...SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CASTILLO
788 
WHUS74 KBRO 090149
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
749 PM CST THU DEC 8 2016

...GALE CONDITIONS TO CONTINUE OVERNIGHT WELL OFFSHORE BUT SUBSIDE
SLOWLY NEARSHORE...

.POLAR SOURCED SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO
THE LOWER TEXAS GULF WATERS OVERNIGHT. STRONG AND GUSTY NORTH 
WINDS WITH FREQUENT GALE FORCE GUSTS WILL CONTINUE ACROSS THE 
GULF WATERS ESPECIALLY BEYOND 20 NAUTICAL MILES OUT OVERNIGHT BUT
BEGIN TO SUBSIDE CLOSER TO THE COAST AFTER MIDNIGHT.

GMZ130-132-135-090600-
/O.CON.KBRO.GL.W.0006.000000T0000Z-161209T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
749 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH WINDS 20 TO 30 KNOTS...WITH GUSTS TO NEAR 35 
  KNOTS.

* BAY WATERS...VERY ROUGH.

* WAVES...3 FEET IN THE CENTER CHANNEL BETWEEN PORT ISABEL AND
  SOUTH PADRE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. SMALL CRAFT SHOULD
REMAIN IN PORT OVERNIGHT.

&&

$$

GMZ150-155-170-175-091200-
/O.CON.KBRO.GL.W.0006.000000T0000Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
749 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH WINDS 25 TO 32 KNOTS WITH GUSTS 35 TO 40 KNOTS.
  WINDS WITHIN 20 NAUTICAL MILES MAY DIMINISH TO 22 TO 27 KNOTS
  WITH GUSTS TO NEAR GALE FORCE AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING. 
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND 
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS 
WITHOUT THE PROPER EXPERIENCE OR VESSEL REMAIN IN PORT.

&&

$$

52/BSG
597 
WHUS74 KBRO 090609
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1209 AM CST FRI DEC 9 2016

...GALE CONDITIONS WELL OFFSHORE BUT SUBSIDING SLOWLY 
NEARSHORE...

.POLAR SOURCED SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO
THE LOWER TEXAS GULF WATERS OVERNIGHT. STRONG AND GUSTY NORTH
WINDS WITH FREQUENT GALE FORCE GUSTS WILL CONTINUE ACROSS THE
GULF WATERS ESPECIALLY BEYOND 20 NAUTICAL MILES OVERNIGHT BUT 
WILL BEGIN TO SUBSIDE CLOSER TO THE COAST AFTER MIDNIGHT.

GMZ130-132-135-090930-
/O.EXP.KBRO.GL.W.0006.000000T0000Z-161209T0600Z/
/O.NEW.KBRO.SI.Y.0051.161209T0609Z-161209T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1209 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS...NORTH WINDS 20 TO 30 KNOTS...WITH GUSTS TO NEAR 33 
KNOTS.

* BAY WATERS...VERY ROUGH.

* WAVES...3 FEET IN THE CENTER CHANNEL BETWEEN PORT ISABEL AND
  SOUTH PADRE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-090930-
/O.CON.KBRO.GL.W.0006.000000T0000Z-161209T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1209 AM CST FRI DEC 9 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS...NORTH WINDS 25 TO 32 KNOTS WITH GUSTS 35 TO 40 KNOTS. 
  WINDS WITHIN 20 NAUTICAL MILES MAY DIMINISH TO 22 TO 27 KNOTS 
  WITH GUSTS TO NEAR GALE FORCE AFTER MIDNIGHT. 

* WAVES/SEAS...SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE OR VESSEL REMAIN IN PORT.

&&

$$
097 
WHUS74 KBRO 090920
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CST FRI DEC 9 2016

...MARINE CONDITIONS SLOWLY IMPROVING...

.HIGH PRESSURE IS SPREADING OVER THE GULF WATERS IN THE WAKE OF A
COLD FRONT...WITH DIMINISHING WINDS. WAVE HEIGHTS WILL REMAIN 
ELEVATED TODAY AND TONIGHT...HOWEVER.

GMZ150-155-170-175-091530-
/O.CAN.KBRO.GL.W.0006.000000T0000Z-161209T1200Z/
/O.NEW.KBRO.SC.Y.0051.161209T0920Z-161210T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
320 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 30 KNOTS.

* WAVES/SEAS...SEAS 9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-091530-
/O.EXT.KBRO.SI.Y.0051.000000T0000Z-161210T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
320 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM CST
THIS EVENING...

* WINDS...NORTH 20 TO 25 KNOTS.

* BAY WATERS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 7, 11:39 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 7, 11:39 AM CST, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1139 AM CST Wed Dec 7 2016

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate low
clouds across most of the CWA except the coastal sections late
this morning. Ceilings were near 700ft at KHBV to near 4200ft at
KBRO. Expect MVFR to IFR conditions to prevail this afternoon into
this evening before cooler air at the surface moves across the
northern ranchlands and Rio Grande valley tonight allowing
overrunning conditions to develop with warm air aloft moving
across the cooler air at the surface. Expect IFR ceilings and/or
visibilities tonight into Thursday morning with light
rain...drizzle and mist developing.
&&

.PREV DISCUSSION... /issued 556 AM CST Wed Dec 7 2016/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...A weak cold front has moved through the region
overnight with IFR to MVFR cloud cover filling in behind the weak
boundary. The lower cloud decks are expected to rise slightly but
overall MVFR to prevail at the local terminals. Patches of light
rain or drizzle develop later this morning and afternoon but
coverage is expected to be sparse so no mention in the TAFs at
this time. Light north to northeast winds today gradually
increase Thursday morning as a stronger surge of colder air surges
south.

PREV DISCUSSION... /issued 408 AM CST Wed Dec 7 2016/

SHORT TERM (Today through Thursday):
The challenge for today will be what impact on temperatures will
the initial cold front currently moving through the RGV as of this
writing. For tomorrow the challenge is when will the pressure
gradient increase ushering in the much colder air.

Surface analysis shows the polar front moving into Cameron County as
of 3 am with the overnight patchy dense fog lifting into a low
stratus deck. One can argue this is the initial surge of the much
advertised polar/arctic front, but the coldest air is associated
with a strong surface high pressure area (1048mb) which is still
located over the Canadian prairies. This surface ridge is expected to
push southward over the next 24-36 hours gradually strengthening the
pressure gradient. The onset of the colder and windy conditions
looks to be slightly delay but overall we can still anticipate a
steady fall in temperatures and an increase in the north winds along
with increasing chances of rain Thursday.

As for today, the passage of the front and the gradual thickening of
the low clouds as south winds between 925-850mb overrun the shallow
northeast surface winds today's temperatures will likely have a
difficult time reaching expected previous forecast and the latest
guidance Maximums. Have already lowered numbers 3 to 5 degrees but
this may not be enough with 30s and 40s noted over North and Central
Texas. Rain chances albeit light might also see a better chance as
the clouds begin to thicken and the overrunning strengthens as a
coastal trough develops later in the afternoon. Steady temperatures
are anticipated for the overnight period until the surface ridge
makes it surge into the CWA around sunrise. The pressure gradient
(thus the winds) peak Thursday afternoon with a chilly blustery RGV
winter day anticipated. Temperatures begin to fall in the morning
but could be delayed across the RGV until Noon with an accelerated
drop during the afternoon hours once the coastal trough strengthens
as surface ridge builds into South Texas increasing the coverage of
light rain and drizzle.

LONG TERM (Thursday Night through Tuesday):
Gusty north winds continue Thursday night as gradient remains
tight between departing front and lagging strong sfc high
pressure. Cold pool will be at its strongest Thursday night,
bringing lows down into the mid 30s across the ranchlands. Breezes
will be enough to further lower wind chill readings into the upper
20s. Friday will remain cold as the cold air advection continues
to pour in, while weak overrunning keeps skies cloudy with some
light rain possible along the coast from a weak coastal trough.
Slightly milder conditions return starting Saturday as the coastal
trough dissipates and southeast flow starts to bring back Gulf
moisture. This is brief as models continue to bring another cold
front through the region later in the weekend. GFS and Canadian
are faster with the front, arriving Monday around midnight, while
the EC is slower, with the front arriving Monday around noon.
Front is more of a Pacific front than the previous front, so
temperatures will not plunge nearly as low, with highs Monday and
Tuesday still in the 70s.

MARINE:
Now through Thursday: Initial weak cold front moving through the
coastal waters will produce a light to moderate northeast wind and
a moderate sea. As a strong surface high pressure ridge builds
south into Texas tonight and Thursday north winds to increase
steadily. Gale conditions are expected to develop Thursday and are
now anticipated to impact the Laguna Madre south of Port
Mansfield. The deteriorating conditions could be delayed until mid
to late morning but once they begin improvement is not likely
until Saturday.

Thursday night through Saturday: Gusty north winds will continue
behind the front, with 20 to 25 knot winds continuing through
Saturday midnight. Seas will start the period around 12 feet and
slowly falling to 7 feet Friday night. Good mixing of the marine
layer should bring continuous gale force gusts through about noon
Friday. Moderate onshore flow develops during the weekend, with
continued agitated seas near Advisory criteria both days.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday morning through Thursday evening for
     GMZ130-132.

     Gale Watch from Thursday morning through Thursday evening for
     GMZ150-155-170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/69/56
Hazardous weather outlook, Dec 7, 4:59 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CST WED DEC 7 2016

TXZ248>257-081100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
459 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS IS CURRENTLY IN PLACE ALONG AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND CHILL ADVISORY MAY BE NEEDED ACROSS THE NORTHERN AND
WESTERN RANCHLANDS THURSDAY NIGHT AND FRIDAY MORNING.

RIP CURRENT RISK ARE LIKELY TO BE ELEVATED THURSDAY THROUGH NEXT
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

GMZ130-132-135-150-155-170-175-081100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
459 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS CONDITIONS ARE EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE CONDITIONS TO DEVELOP THURSDAY FOR THE OFFSHORE WATERS AND
FOR THE LAGUNA MADRE SOUTH OF PORT MANSFIELD.

SMALL CRAFT ADVISORIES ARE LIKELY FOR COASTAL WATERS FRIDAY AND
FOR PORTIONS OF THE OFFSHORE WATERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:33 PM CSTWind AdvisoryBROKenedy33 hr

Nearby

Gale Warnings in Texas, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.